Hail, Crawford
- When
- June 29, 11:12 AM EST
- Where
- Crawford County, 1 mi N of Conneautville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.764, -80.370
Quarter size hail was observed.
A strong area of low pressure tracked east through Ontario and the associated cold front moved through the area. Showers and thunderstorms developed quickly developed across northeast Ohio during the morning hours and tracked into northwest Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A strong area of low pressure tracked east through Ontario and the associated cold front moved through the area. Showers and thunderstorms developed quickly developed across northeast Ohio during the morning hours and tracked into northwest Pennsylvania. Additional scattered showers and thunderstorms developed throughout northern Ohio during the midday hours and continued eastward ahead of the cold front. The showers and thunderstorms pushed eastward out of the area late in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 29, 6:44 AM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 744 AM EDT SUN JUN 29 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT LAKES WILL MOVE INTO SOUTHERN QUEBEC TODAY...DRAGGING A COLD FRONT ACROSS THE AREA. SEVERAL TROUGHS WILL ROTATE ACROSS THE EASTERN GREAT LAKES TONIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LEADING EDGE OF THE COLD FRONT INTO NORTH CENTRAL OHIO...BROKEN LINE OF TSRA BUILDING NORTH ALONG THE FRONT INTO SRN IN. NOT SURE HOW FAR NORTH IT WILL MAKE IT THIS MORNING. SECONDARY TROUGH NOW EXTENDING FROM THE CENTRAL GREAT LAKES INTO NRN IL WILL SWING ACROSS THE AREA THIS AFTERNOON. MUCH BETTER CHANCE FOR SHOWERS OR TSRA WITH THE TROUGH THIS AFTERNOON. WENT WITH THE SLIGHTLY COOLER MET TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... FALL PATTERN SETS UP FOR THE EARLY PART OF THE WORK WEEK AS LARGE UPPER TROUGH MOVES SLOWLY ACROSS THE LAKES...WITH A SERIES OF SHORT WAVES MOVING ACROSS THE AREA. IN ADDITION 850 TEMPS DROP TO 5C MONDAY...AND WITH A LAKE TEMP AROUND 20C COULD SEE SOME TSRA IN ADDITION TO THE SHOWERS. AT THIS POINT WILL JUST GO LIKELY POPS ERN HALF OF THE AREA WITHOUT TRYING TO TIME THE SHORT WAVES. GRADUAL IMPROVEMENT TUESDAY AS HIGH BUILDS IN. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MAIN FEATURE OF THE EXTENDED FORECAST IS A CONTINUATION OF THE TROUGH IN THE EAST AND COLD FRONTAL PASSAGE. GFS IS NOW FASTER WITH THE FRONT PUSHING IT SOUTH OF THE AREA THURSDAY MORNING. 00Z ECMWF IS A BIT SLOWER WITH FRONTAL PASSAGE ON THURSDAY. ECMWF CONTINUES TO STALL THE COLD FRONT LATE IN THE WEEK OVER THE OHIO VALLEY AND HAS BEEN CONSISTENT IN DEVELOPING A WAVE ON THE FRONT AND RETURNING SHOWERS/STORMS TO THE ENTIRE FORECAST AREA ON FRIDAY...THE FOURTH OF JULY. GFS DRIVES THE FRONT FARTHER SOUTH AND KEEPS THE SHOWER ACTIVITY SOUTH OF THE FORECAST AREA. GIVEN THE NW FLOW ALOFT AND THE BUILDING HIGH ACROSS EASTERN CANADA I FAVOR A DRIER SOLUTION ALTHOUGH I CANNOT RULE OUT A CHANCE OF SHOWERS/STORMS ESPECIALLY ACROSS THE SOUTHERN COUNTIES...SO FOR NOW I WILL CONTINUE WITH 20-30 POP (SLIGHT CHANCE/CHANCE) FORECAST THURSDAY NIGHT INTO SATURDAY. TEMPS WILL BE NEAR TO BELOW NORMAL. IF WE DO HAPPEN TO HAVE A CLOUDY AND SHOWERY DAY...MAX TEMPS COULD STRUGGLE TO GET OUT OF THE 60S. VISE VERSA...IF WE CLEARED OUT WE COULD HAVE SOME COOL NIGHTS WITH TEMPS WELL DOWN INTO THE 50S. FORECAST TEMPS ARE A COMPROMISE WITH HIGHS GENERALLY IN THE 70S AND LOWS 55 TO 60. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A FEW SHOWERS CONTINUE TO REDEVELOP ALONG WEAKENING COLD FRONT OVER NE OH. STRATUS LAYER SLOLY LIFTING BUT EXPECT MVFR CEILINGS FOR A WHILE LONGER ACROSS MUCH OF INLAND NE OH/NW PA. SURFACE TROUGH AND SHORT WAVE OVER CENTRAL GREAT LAKES WILL LIFT OUT TODAY BUT SHOWERS AND STORMS WILL LIKELY DEVELOP IN SPIRAL BAND TYPE CONFIGURATION ACROSS NW OHIO BY LATE MORNING AND ELSEWHERE THIS AFTERNOON FROM WEST TO EAST. LOCALIZED MVFR CEILINGS/VSBY... PERHAPS BRIEF IFR VSBY IN HEAVIER SHOWERS/TSTORMS. ACTIVITY SHOULD SHIFT EAST THIS EVENING. LARGE PATCH OF MVFR STRATOCUMULUS OVER NORTHERN AND WESTERN GREAT LAKES SHOULD REDEVELOP ACROSS THE AREA LATER TONIGHT OR EARLY MON MORN. .OUTLOOK...UPPER LOW/TROUGH ALOFT WILL BE OVERHEAD MONDAY AND EXPECT DIURNAL CLOUDS AND SHOWERS/TSTORMS TO DEVELOP DURING THE DAYTIME HEATING. VFR CONDITIONS EXPECTED AS HIGH PRESSURE SPREADS OVER THE REGION TUESDAY AND WEDNESDAY. NEXT COLD FRONT WITH THE CHANCE OF SHOWERS/STORMS EXPECTED LATER WED NIGHT/THUR. && .MARINE... SOUTHWEST WIND WILL GRADUALLY LIGHTEN UP AS FRONT PASSES EAST BUT PASSAGE OF TROUGH THIS AFTERNOON AND THE CHANCE OF CONVECTIVE SHOWERS/STORMS MAY MAKE THE LAKE A BIT CHOPPY. WIND SHOULD SHIFT MORE TO W OR NW ON MONDAY AS NEXT TROUGH SLIDES SOUTHEAST ON MONDAY AND PASSAGE OF TROUGH COMBINED WITH COLD AIR ALOFT SHOULD PROVIDE SMALL CRAFT ADVISORY CRITERIA BY LATER MONDAY. JUST AS QUICKLY... THE GRADIENT WILL RELAX ON TUESDAY AS SURFACE HIGH BUILDS EAST AND RETURN SW FLOW WILL DEVELOP. CONSENSUS TIMING ON NEXT COLD FRONT IS THURSDAY MORNING AND WILL SHIFT WIND TO NNW ON THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT SUN JUN 29 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-300930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 530 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE STORMS ARE POSSIBLE MONDAY AS AN UPPER LEVEL TROUGH DEEPENS AND COLDER AIR ALOFT MOVES ACROSS LAKE ERIE. THE MAJOR THREAT WOULD BE FROM LOCALIZED LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 130 km away, was scanning. The volume nearest the first event began at 16:10 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
Quarter size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
A tree and one large limb was reported down.
Several trees were reported down.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118554, 118553, 118555, 118546, 118551, 118547, 118556, 118550.